Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 91, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 2, 2025, 5:51 PM CDT for 4 counties in Kansas. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2025, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 2, 2025, 6:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Finney County, KS, Gray County, KS, Kearny County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:55 PM CDT | TSTM WND GST 51 | 2 N Lakin, KS | AWOS station K36K 2 N Lakin. |
| Jun 2, 6:27 PM CDT | TSTM WND GST 59 | Holcomb, KS | Report received from AWN Casade Rodney observation site. |
| Jun 2, 6:48 PM CDT | TSTM WND GST 54 | 3 Nw Pierceville, KS | ASOS station KGCK Garden City. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091
WUUS53 KDDC 022251
SVRDDC
KSC055-069-093-171-022345-
/O.NEW.KDDC.SV.W.0091.250602T2251Z-250602T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
551 PM CDT Mon Jun 2 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Eastern Kearny County in southwestern Kansas...
Finney County in southwestern Kansas...
Southern Scott County in west central Kansas...
Northern Gray County in southwestern Kansas...
* Until 645 PM CDT.
* At 551 PM CDT, severe thunderstorms were located along a line
extending from 11 miles northwest of Deerfield to near Satanta,
moving northeast at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Deerfield around 555 PM CDT.
Holcomb around 600 PM CDT.
Plymell around 605 PM CDT.
Garden City around 610 PM CDT.
Other locations in the path of these severe thunderstorms include
Friend, Shallow Water, Pierceville, Scott City and Charleston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3826 10113 3843 10113 3858 10086 3834 10068
3827 10068 3826 10063 3780 10030 3773 10111
3773 10129 3826 10140
TIME...MOT...LOC 2251Z 221DEG 37KT 3812 10125 3751 10097
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
UMSCHEID3 follow-up statements
308
WWUS53 KDDC 022319
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
619 PM CDT Mon Jun 2 2025
KSC055-069-093-171-022345-
/O.CON.KDDC.SV.W.0091.000000T0000Z-250602T2345Z/
Kearny KS-Finney KS-Scott KS-Gray KS-
619 PM CDT Mon Jun 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN KEARNY...FINNEY...SOUTHERN SCOTT AND NORTHERN GRAY
COUNTIES...
At 619 PM CDT, severe thunderstorms were located along a line
extending from 11 miles north of Deerfield to 8 miles southeast of
Plymell, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Garden City, Pierceville, Friend, Charleston and Shallow Water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3808 10127 3826 10120 3826 10113 3843 10113
3858 10086 3834 10068 3827 10068 3826 10063
3780 10030 3773 10117
TIME...MOT...LOC 2319Z 228DEG 29KT 3814 10111 3770 10080
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
UMSCHEID583
WWUS53 KDDC 022334
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
634 PM CDT Mon Jun 2 2025
KSC093-022341-
/O.CAN.KDDC.SV.W.0091.000000T0000Z-250602T2345Z/
Kearny KS-
634 PM CDT Mon Jun 2 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEARNY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Kansas.
&&
LAT...LON 3835 10068 3827 10068 3826 10063 3780 10030
3774 10106 3813 10111 3826 10110 3827 10112
3843 10113 3858 10086
TIME...MOT...LOC 2331Z 228DEG 38KT 3821 10103 3774 10068
$$
KSC055-069-171-022345-
/O.CON.KDDC.SV.W.0091.000000T0000Z-250602T2345Z/
Finney KS-Scott KS-Gray KS-
634 PM CDT Mon Jun 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR FINNEY...SOUTHERN SCOTT AND NORTHERN GRAY COUNTIES...
At 631 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Friend to 9 miles south of
Pierceville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Private weather station. At 622 PM, a 59 mph wind gust was
recorded at a private weather station in Holcomb.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Garden City, Scott City, Cimarron, Holcomb, Pierceville, Ingalls,
Charleston, Friend, Shallow Water, and Plymell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3835 10068 3827 10068 3826 10063 3780 10030
3774 10106 3813 10111 3826 10110 3827 10112
3843 10113 3858 10086
TIME...MOT...LOC 2331Z 228DEG 38KT 3821 10103 3774 10068
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
UMSCHEID457
WWUS53 KDDC 022346
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
646 PM CDT Mon Jun 2 2025
KSC055-069-171-022356-
/O.EXP.KDDC.SV.W.0091.000000T0000Z-250602T2345Z/
Finney KS-Scott KS-Gray KS-
646 PM CDT Mon Jun 2 2025
...THE SEVERE THUNDERSTORM WARNING FOR FINNEY...SOUTHERN SCOTT AND
NORTHERN GRAY COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Kansas.
&&
LAT...LON 3835 10068 3827 10068 3826 10063 3780 10030
3774 10106 3813 10111 3826 10110 3827 10112
3843 10113 3858 10086
TIME...MOT...LOC 2346Z 221DEG 37KT 3831 10092 3784 10057
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:24 PM CDT, 27 minutes earlier. Its key messages:
- Strong damaging winds will be possible tonight (45 to near 60%), especially west of highway 183. Wind gusts greater than 70 mph can be expected.
- Much cooler temperatures can be expected on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City.
- Unseasonably cool with thunderstorms possible almost each day for the last half of the work week.
Area forecast discussion, Jun 2, 5:24 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 524 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - Strong damaging winds will be possible tonight (45 to near 60%), especially west of highway 183. Wind gusts greater than 70 mph can be expected. - Much cooler temperatures can be expected on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City. - Unseasonably cool with thunderstorms possible almost each day for the last half of the work week. && .UPDATE... Issued at 517 PM CDT Mon Jun 2 2025 Mesoscale Discussion... The broken line of storms from Syracuse to Ulysses to Hugoton will congeal into a solid storm line as a cold pool develops by 23 UTC (6 pm CDT) and then progress eastward. Isolated severe winds will become more widespread as a result, with gusts to 70+ mph. Until the solid line forms, there could be a few more reports of quarter sized hail with the strongest cells. && .DISCUSSION... Issued at 216 PM CDT Mon Jun 2 2025 An area of low pressure at the surface was centered over southeast Colorado earlier today, with a surface boundary extending south into the Texas Panhandle. A 500mb trough was situated over Arizona, and as of 10am Monday scattered thunderstorms were ongoing ahead of this upper level trough over New Mexico. Short term weather models are in good agreement that this upper level trough moving into southwest Kansas early tonight as enhanced lift (indicated by ongoing convection) ahead of this upper wave spreads into southwest Kansas after 4pm. Model soundings indicate an inverted V profile and steep 0-3km lapse rates exceeding 9C/km across extreme southwest Kansas ahead of this system with little to no CIN. This plus the enhanced upper level lift developing supports the SPCs latest assessment and the decision to increase the wind gust potential from these storms. Based on the deeply mixed environment and very unstable environment...damaging winds exceeding 70 mph will be possible (45 to near 60%) early tonight. A few storms may also produce some isolated hail before sunset. Currently based on the latest CAMS the greatest risk for these strong damaging winds will be south of I-70 and west of Highway 183 between 6pm and 11 pm. Brief periods of heavy rainfall are also expected given the high PWATS, potentially reducing visibility and producing ponding of water in poor drainage areas. After these storms move out of the area after midnight...a brief lull in precipitation is anticipated before a strong cold front pushes across western Kansas early Tuesday morning. Another round of thunderstorms will accompanying this front on Tuesday with some of these storm being capable of producing locally heavy rainfall and wind gusts over 40 mph. Severe weather is not expected during this period. Behind the cold front, gusty north winds will usher in significantly cooler air. With continued cloud cover and lingering rain, daytime temperatures on Tuesday will not warm much. Expect a drop from highs near 90 today (Monday) to highs in the 60s and 70s on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City. For the remainder of the workweek, unseasonably cool temperatures will persist with several additional chances for thunderstorms. Ensemble models are in agreement that multiple upper level disturbances will cross western Kansas late week and early this weekend. One more significant upper level trough is expected to cross the Central Plains on Thursday or Friday. While ensemble clusters vary slightly on timing, they all agree that MUCAPE values over 500 J/kg and 0-6 km shear will increase to 70% or higher and a 50-70% chance of surface dewpoints exceeding 60 ahead of this upper level system. This setup presents the potential for our next chance for severe thunderstorms across southwest Kansas late in the work week. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 500 PM CDT Mon Jun 2 2025 Scattered to numerous thunderstorms are expected to impact all airports during the 00-06z Tue time frame. Some storms will be severe, with a primary risk of outflow winds of 50-60 kts. Maintained convective TEMPO groups in all TAFs. A strong cold front will sweep through the airports 12-15z Tue, with an abrupt shift to strong north winds. After 15z Tue, north wind gusts of 32-37 kts are expected. Widespread post frontal IFR stratus is expected at all airports Tuesday morning, with ceilings gradually returning to VFR through Tuesday afternoon. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Finch DISCUSSION...Burgert AVIATION...Turner
Hazardous weather outlook, Jun 2, 4:57 AM CDT, 12 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 457 AM CDT Mon Jun 2 2025 KSZ030-031-043>046-061>066-074>081-084>090-031000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 457 AM CDT Mon Jun 2 2025 /357 AM MDT Mon Jun 2 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight There are chances for severe thunderstorms this evening between 5 pm and 10 pm. Large hail and damaging winds are the primary concerns. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are chances for thunderstorms Wednesday night through the weekend. It is too early to tell if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Reports of severe weather and heavy rainfall are always greatly appreciated.
In the hours before
Special weather statement, Jun 2, 3:52 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
352 PM CDT Mon Jun 2 2025
KSZ084-022115-
Morton KS-
352 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORTON COUNTY
THROUGH 415 PM CDT...
At 351 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elkhart, moving north at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Elkhart around 355 PM CDT.
Wilburton around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Kansas.
&&
LAT...LON 3700 10197 3727 10185 3720 10162 3699 10172
3699 10191
TIME...MOT...LOC 2051Z 201DEG 31KT 3696 10186
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BENNETTLocal storm report, Jun 2, 4:40 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
440 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Gst 1 SW Richfield 37.26N 101.79W
06/02/2025 M50 MPH Morton KS Mesonet
Report was from the Kansas State Mesonet.
&&
RCBLocal storm report, Jun 2, 4:48 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
448 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Hail 4 SE Rolla 37.08N 101.59W
06/02/2025 U1.00 Inch Morton KS Public
&&
finchLocal storm report, Jun 2, 5:10 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
510 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Gst 1 NE Johnson City 37.58N 101.73W
06/02/2025 M51 MPH Stanton KS AWOS
AWOS station KJHN Johnson City.
&&
RCBLocal storm report, Jun 2, 5:31 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
531 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Gst 5 W Liberal 37.04N 101.03W
06/02/2025 M70 MPH Seward KS Emergency Mngr
&&
RCBLocal storm report, Jun 2, 5:33 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
533 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Tstm Wnd Gst Elkhart 37.00N 101.90W
06/02/2025 M61 MPH Morton KS AWOS
AWOS station KEHA Elkhart AWOS Site.
&&
RCBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:52 PM CDT | Special Weather Statement | DDC | Morton | 23 min |
| Jun 2, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 59 min |
| Jun 2, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stanton, Stevens | 64 min |
| Jun 2, 5:11 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 49 min |
| Jun 2, 5:13 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 62 min |
| Jun 2, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell, Meade, Seward | 63 min |
| Jun 2, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 59 min |
| Jun 2, 6:40 PM CDT | Special Weather Statement | DDC | Clark, Ford, Gray, Meade | 65 min |
| Jun 2, 6:48 PM CDT | Special Weather Statement | DDC | Finney, Hodgeman, Lane, Scott | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.